MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL
Model Number 03.615.100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: functional/device interaction.Visual inspection: the retractor frame medial/lateral (p/n: 03.615.002, lot #: t125203) was returned and received at us cq.Upon visual inspection, both halves were correctly etched with their parent part number (03.615.002) and their respective lot #¿s.There were scratches on the device but has no impact on the functionality of the device.The teeth on the tooth wheel of the floating half and the teeth on the rack of the fixed half were slightly worn.No other defects were identified with the returned components of the device.Functional test: the functional test was performed on the returned device.During the functional test, when in a locked position, the retractor floating half does not move freely and holds its position as designed.While in the locked position the sliding half only moves if the pinion shaft assembly is rotated counterclockwise to widen the device¿s position.This motion is allowed per the design of the device.The only time the device compresses is if the device is unlocked.Although there were signs of wear on the tooth wheel, the device is holding a position adequately and is not loose.The blade holder on both the right- and left-hand side also function as intended.They have the intended motion when the saddle is either depressed or released.Can the complaint be replicated with the returned device(s)? no.Complaint confirmed? no.Investigation conclusion: the overall complaint about the received retractor frame medial/lateral (part # 03.615.002 lot # t125203) was not confirmed because the device holds its position and functions as designed.The observed cosmetic issues are consistent with normal wear.Although no definitive root-cause can be determined for the missing floating half, it is possible that the component was misplaced during a sterilization cycle or during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.615.100.Lot number: t125203.Manufacturing site: tuttlingen.Release to warehouse date: may 12, 2016.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2002, the surgeon was performing a l3-l5 micro disc on a patient with the synthes insight blade retractor.The surgeon could not expand or toe out either of the retractor frames, tried both the retractor frame medial/lateral and retractor frame cranial/caudal.The surgeon also demonstrated how on 1 of the 2 arms that ratchet that holds the arm articulated must be worn out.The arm on both of these retractor frames will not hold.Surgical delay was about 4 minutes while the surgeon adjusted the retractor to make it work.The procedure was successfully completed.No harm to the patient.This is report 02 of 02 of (b)(4).

Brand Name
RETRACTOR FRAME CRANIAL/CAUDAL
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9741269
Report Number2939274-2020-00996
Device Sequence Number16689244
Product Code GAD
UDI-Device Identifier10705034715360
UDI-Public(01)10705034715360
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.615.100
Device Catalogue Number03.615.100
Device Lot NumberT125203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR